Arizona, 2007Flash Flood in Arizona, July 26, 2007
July 26, 2007 · NWS FGZ · 1 event in 1 county or zone
Thunderstorms produced heavy rain in the Williams area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produced heavy rain in the Williams area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 26, 2:30 PM MST, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 26, 2:30 PM MST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
230 PM MST THU JUL 26 2007
.SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL REMAIN ACROSS ARIZONA
FOR THE NEXT SEVERAL DAYS. EXPECT AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS TO DEVELOP EACH DAY WELL INTO NEXT WEEK. CLOUDS AND
PRECIPITATION WILL KEEP AFTERNOON HIGH TEMPERATURES SLIGHTLY BELOW
NORMAL.
&&
.DISCUSSION...CONVECTION A LITTLE SLOWER TO GET GOING TODAY THAN
YESTERDAY...LIKELY DUE TO MORE STABLE LAPSE RATES IN THE MID-LEVELS.
STORMS THAT ARE OCCURRING ARE HEAVY RAINERS AS EXPECTED DUE TO THE
ABOVE NORMAL MOISTURE VALUES AND VERY WEAK STEERING FLOW. IN
NM...WHERE LAPSE RATES ARE STEEPER...CONVECTION IS GOING WELL...AND
MODELS DEPICT THIS CONVECTION AND RESIDUAL MOISTURE TO MOVE INTO
EASTERN SECTIONS OF THE FORECAST AREA THIS EVENING. AS THE MID-LEVEL
CIRCULATION CENTER STEERING THESE STORMS MOVES SOUTHWESTWARD ACROSS
NORTHERN AZ TONIGHT...AIRMASS REMAINS UNSTABLE AND EXPECT CONVECTION
AND CLOUDS TO LINGER WELL INTO THE EVENING HOURS.
CIRCULATION CENTER SETS UP OVER NORTHWEST AZ FRIDAY WITH INCREASING
NORTHEASTERLY STEERING FLOW FOR FRIDAY AND SATURDAY. THIS TYPICALLY
TARGETS AREAS SOUTH OF THE RIM AND CHUSKAS/BLACK MESA REGIONS WITH
AN INCREASED CHANCE OF THUNDERSTORM ACTIVITY MOVING INTO THE LOWER
DESERTS. MODELS INDICATING THAT SATURDAY MAY BE THE BIGGER DAY
FOR COVERAGE...WITH STEEP LAPSE RATES...AMPLE MOISTURE...AND 15 KT
OF STEERING FLOW FROM THE NORTHEAST. BY SUNDAY...SLIGHTLY LOWER
THETA-E VALUES ADVECT IN FROM THE NORTH AND EAST...WHICH WOULD
START TO DECREASE PRECIPITATION CHANCES THERE...WHILE AREAS ALONG
THE RIM SOUTHWARD STILL LOOK ACTIVE. MODELS SUGGEST A DOWNWARD TREND
TO PRECIPITATION BY MIDWEEK...BUT WITH THE RANDOMNESS OF LOW-LEVEL
MOISTURE INFUSIONS FROM CONVECTIVE OUTFLOWS AND POSSIBLE MOISTURE
FROM THE GULF OF CALIFORNIA...WILL NOT MAKE MUCH OF THIS DECREASING
POTENTIAL FOR NOW.
&&
.AVIATION...FOR THE 00Z PACKAGE...ISOLATED TO SCATTERED
THUNDERSTORMS WILL CONTINUE INTO THE EARLY EVENING HOURS WITH MVFR
CONDITIONS ACCOMPANYING THE STRONGER STORMS. THE MAIN THREAT WITH
STORMS WILL BE REDUCED VISIBILITY IN HEAVY RAIN. OTHERWISE...EXPECT
AREAS WITH CEILINGS OF 3 TO 5 KFT AGL WITH STORM COVERAGE GENERALLY
DECREASING AFTER 03Z. AREAS OF CLOUDS AND LIGHT SHOWERS WILL PERSIST
THROUGH THE NIGHT. ANOTHER ROUND OF THUNDERSTORMS IS ANTICIPATED FOR
FRIDAY AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
STAUDENMAIER/MCCOLLUM
Hazardous weather outlook, Jul 26, 9:30 AM MST, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
930 AM MST THU JUL 26 2007
AZZ004>018-037>040-270700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
930 AM MST THU JUL 26 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
DEEP MOISTURE CONTINUES TO RESIDE OVER NORTHERN ARIZONA TODAY.
SCATTERED TO NUMEROUS THUNDERSTORMS WILL ONCE AGAIN DEVELOP
FIRST OVER THE HIGHER TERRAIN OF THE WHITE MOUNTAINS...MOGOLLON
RIM.... AND YAVAPAI COUNTY MOUNTAINS BY MID MORNING...AND MOVE SLOWLY
TOWARD THE WEST AND NORTHWEST DURING THE AFTERNOON HOURS. DUE TO
THE WEAK WIND FIELD ALOFT...STORMS WILL OCCASIONALLY BECOME STATIONARY...
AND WITH THE AMOUNT OF MOISTURE IN THE ATMOSPHERE....PRODUCE VERY HEAVY
RAINFALL RATES ALONG WITH THE POTENTIAL FOR LOCALIZED FLOODING. THESE
STORMS ARE LIKELY TO CONTINUE INTO THE EVENING HOURS BEFORE DIMINISHING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
MODELS SUGGEST ADDITIONAL MOISTURE AND INSTABILITY FRIDAY AND SATURDAY
WITH INCREASING COVERAGE OF THUNDERSTORMS ALONG WITH STORM MOTION THAT MORE
FAVORS MOVEMENT INTO THE LOWER ELEVATIONS OF THE FORECAST AREA...ESPECIALLY
YAVAPAI AND NORTHERN GILA COUNTIES. MOISTURE CONTINUES OVER THE AREA INTO NEXT
WEEK FOR A CONTINUATION OF DAILY MAINLY SCATTERED LATE MORNING THROUGH
EVENING SHOWERS AND THUNDERSTORMS THROUGH THE ENTIRE PERIOD. SOME OF
THE STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AND HAIL.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
STAUDENMAIER
Flash Flood, Coconino
- When
- July 26, 5:20 PM MST to 6:00 PM MST
- Where
- Coconino County, Williams
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.250, -112.180
Heavy rain from thunderstorms caused flooding in the Williams area. Two feet of water covered Country Club Road at the railroad underpass.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Minnesota, July 26, 20072 deaths · 1 in hail · 14 events
- Hail and Damaging Winds in Michigan, July 26, 2007$5.3 million · 1.75 in hail · 28 events
- Hail and Damaging Winds in Illinois, July 26, 2007$2.1 million · 65 kt wind · 6 events
- Flash Flood and Damaging Wind in Indiana, July 26, 2007$500,000 · 51 kt wind · 2 events
- Flash Flooding and Heavy Rain in North Carolina, July 26, 2007$200,000 · 4 events
- Tornadoes and Hail in Indiana, July 26, 2007$120,000 · EF0 · 10 events
- Flash Flooding and Damaging Wind in Wisconsin, July 26, 2007$126,000 · 4 events
- Hail and Damaging Winds in Kentucky, July 26, 2007$55,000 · 1 in hail · 20 events
- Flash Flood and Hail in Wisconsin, July 26, 2007$55,000 · 2 in hail · 19 events
- Damaging Wind and Lightning Strike in North Carolina, July 26, 2007$100,000 · 55 kt wind · 2 events
- Flash Flood in Wyoming, July 26, 2007$50,000 · 1 event
- Hail and Damaging Winds in West Virginia, July 26, 20071 injured · 1 in hail · 24 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52501.